Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have headache and large lump on neck below chin. Is this the cause of concern?

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
Hello,
I have a very large lump on my neck below my chin. I believe it's a cystic pimple but nothing comes out if it and it's getting larger every day. It seems to be causing headaches, is that possible the pimple can cause headaches?
Posted Tue, 26 Mar 2013 in Headache and Migraines
 
 
Answered by Dr. Das Arindam 2 hours later
Hello,

Thank you for posting a query.

Look, the lump you described, may be an enlarged lymph node or an enlarged salivary gland or a bronchogenic cyst, or a lymphoepithelial cyst or a lymphangioma or other lesion. But rarely may it be a case of cystic pimple. Because the size of the lesion you mentioned is not common in case of pimple.

For a definite diagnosis, clinical examination is must. It plays the key role. The size, shape, position, relation with the underlying structure, consistency, mobility, should be noted. Without these information it is impossible to comment on the nature of the lesion.

Depending upon the clinical examination, if no definite conclusion can be drawn, a fine needle aspiration cytology (FNAC) should be considered.

In case of a benign cystic lesion or enlarged salivary gland and other conditions, headache may occur due to pressure effect on the nerves in that area.

So, consult with a general physician immediately for a detailed clinical examination and for ordering required investigations as I have mentioned. Treatment solely depends on the diagnosis.

Hope this information suffices. Let me know, if you have any more question.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have headache and large lump on neck below chin. Is this the cause of concern? 37 minutes later
Thank you so very much for your prompt response! I'll make sure I get to the ER as soon as my Husband get's home. Or do you think the ER is too extreme?
By the way I do have TN which causes extreme nerve pain in my face as is. Could this possibly be why the pain is so severe? I take Gabapentin daily for the TN and it's worked very well however that does not seem to be the case last night and into today. I also get Cluster Migranes :(
 
 
Answered by Dr. Das Arindam 4 minutes later
Hello,

Thank you for writing back.

Look, ER is too extreme. You do not need to go to ER immediately. But, you should consult about it with your family physician or general physician first.

Hope, you have your answers.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have headache and large lump on neck below chin. Is this the cause of concern? 8 minutes later
Any suggestion on the radiating facial pain and cluster migraines with no relief from my normal medication? Between the large bump pain, facial radiating pain and the cluster migraine im in pretty bad shape :( I have an appointment with my Dr. however it's not until Friday
 
 
Answered by Dr. Das Arindam 7 minutes later
Hello,

Thank you for writing back.

Look, in that case, you can take nonsteroidal anti-inflammatory agents like paracetamol or aceclofenac group of drug. That will be enough. You should also take a pantoprazole group of drug to decrease the acid secretion caused by the anti-inflammatory drug.

Hope you have your answers. Regards.

Regards.

Above answer was peer-reviewed by
 
Follow-up: Have headache and large lump on neck below chin. Is this the cause of concern? 1 minute later
Thank you so much for your assistance! Have a wonderful day!
 
 
Answered by Dr. Das Arindam 5 minutes later
Hello,

Thank you for writing back.

Regarding your third question, you are right. As you have trigeminal neuralgia, you may experience more pain than others. But you should take the anti-inflammatory agents as i have mentioned. That will be enough.

Hope you have your answers.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor